Had small amount of Botox on my chin. 2 days after I used a clarasonic brush on my face. My smile is different. Is this normal?

My smile is different. Will it normalize? If so how soon

Doctor Answers 10

Botox in the chin

Botox is used primarily in the upper face.  Sometimes extremely small amounts of Botox are injected into the chin to soften those wrinkles.  Extreme care must be used and "baby Botox" used.  It sounds like the injections were placed improperly and now your smile is affected.  It will take a few months but the results will go away.  For the best cosmetic results please consult a board certified dermatologist with experience with Botox and other facial injections.

Chin Botox for Mentalis Strain and Different Smile | Yes, this can happen

Thank you for your question.

I think the Clarisonic is unrelated.  

If you had chin Botox injections, it likely effected the depressor anguli oris or one of the other muscles that controls and effects your mouth.

The effects are temporary and will get better in about 3 months.

To be sure, see two or more board-certified providers in your area for a complete evaluation to make sure you are a good candidate and that it is safe for you to have these treatments.

I hope this helps.

J. Jason Wendel, MD, FACS
Nashville Plastic Surgeon
5.0 out of 5 stars 150 reviews

Botox in chin

Botox takes about 4 hours to absorb after injections. After that 4 hours you are free to do whatever you wish including washing your face.  Therefore i would say that 2 days post botox treatment your Clarasonic had nothing to do with your affected smile. It would be more probable that the botox was injected into muscles that affect your smile.  I would book a follow up with your injector to address your concerns. 

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 425 reviews

Botox injection of the chin has produced a different smile.

Botox injected into the chin targets the mentalis (contraction causes the skin to be pebbly (peau d'orange) and rotates the chin forward (witch's chin) and the depressor anguli oris (pulls the corners of the mouth down producing a frown).  The injection site is very low (just above the jaw line).  If the botox is injected too high (closer to the lip) it can weaken the muscles that affect your smile.  If unilateral I suppose you could inject the other side at the same location to improve symmetry, however, it is best to wait for recovery.

Robert Sleightholm, MD
Brampton Plastic Surgeon
5.0 out of 5 stars 9 reviews

Clarasonic effects on Botox

Dear aboodoo:

Enzymes within the tissues breakdown the Botox molecule which is not absorbed by nerve ending within 45 minutes to an hour. The effect of Botox on the muscle typically starts at 3-7 days and its optimal effect is 10-14 days. 

The muscles in the face criss-cross each other, are "weaved" and sometimes pass at different levels to provide for the myriad of facial expressions we show. Depending on several factors such as dilution, injection technique and skill, and depth of injection can other adjacent muscles be affected by the relaxing effects of injectible muscle modulators such as Botox, Dysport and Xeomin. The Clarisonic brush had nothing to do with a changing smile.

When a muscle is targeted directly, the average duration of effect is 3 months for Botox. Diffusion effects can last up to that time but are usually much shorter in duration at which time your smile will return to normal. 

Options to help accelerate the return to normal function may include exercising the affected muscle by passively holding the opposite muscle and trying to smile 3-5 times a day.

For any further concerns, please visit your injector.

All the best!

Dean P. Kane, MD, FACS
Baltimore Plastic Surgeon
4.8 out of 5 stars 70 reviews

Smile Altered After Botox To Chin

Botox takes an average of 2-7 days to start working. In some people it can take up to 2 weeks to see its effects. What you are seeing is likely the effects of the Botox on muscles that you use to smile. Either too much Botox was given, or it was given or migrated to muscles involved with smiling. The use of the clarasonic brush likely had nothing to do with it. You should return to see your injector and compare before and after photos to see if anything can be done to correct this. If not, then everything should go back to normal once the Botox wears off in 3-4 months. Best of luck.

Michael A. Zadeh, MD, FACS
Sherman Oaks General Surgeon
5.0 out of 5 stars 9 reviews

Botox Injection in the Chin

I would recommend that you return to your injecting Doctor (hopefully a Board certified Facial Plastic Surgeon, Plastic Surgeon, Dermatologist of Occuloplastic Surgeon).  The muscles in the chin (mentalis) can affect your smile, or alternatively the Botox may have affected other muscle involved in smiling such as the orbicularis oris or depressor labii inferioris.  This asymmetry can be counterbalanced by an experienced injector.  I don't think that the clarasonic brush had any adverse effect if used 2 days later.

Stephen Prendiville, MD
Fort Myers Facial Plastic Surgeon
4.8 out of 5 stars 82 reviews

Had small amount of Botox on my chin. 2 days after I used a clarasonic brush on my face. My smile is different. Is this normal?

Without a posted photo sounds like diffusion of the injectedBOTOX into the depressor oris muscle. Best to return to your doctor injector for examination and discussions... 

Smile

Thanks for the question. Botox works by paralyzing the underlying muscles. The chin has muscles that affect the way we smile. Your smile will return to normal as the Botox wears off, but it may take up to 3 months. If only one side of your smile is affected, I would return to a board certified Plastic Surgeon or Dermatologist to consider treating the other side to help with symmetry.

Jeffrey Umansky, MD
La Jolla Plastic Surgeon
5.0 out of 5 stars 36 reviews

Had small amount of Botox on my chin. 2 days after I used a clarasonic brush on my face. My smile is different. Is this normal?

Botox can affect your smile. The use of the clarisonic brush and the change in your smile are coincidental. Since you have concerns about your results you should follow up with your injector. Thanks for sharing your question. Best wishes. 

Gregory Park, MD
San Diego Plastic Surgeon
5.0 out of 5 stars 158 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.